Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 18, 2022, 1:44 PM MST for 6 counties in Arizona. It took effect at Apr 19, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 1:44 PM MST (20:44 UTC)
- In effect from
- Apr 19, 2022, 11:00 AM MST
- Expired
- Apr 19, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4338 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS85 KTWC 182044 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 144 PM MST Mon Apr 18 2022 AZZ152>154-191200- /O.NEW.KTWC.FW.W.0008.220419T1800Z-220420T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 144 PM MST Mon Apr 18 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR LOW HUMIDITY, STRONG WINDS, AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Tuesday. * AFFECTED AREA...Fire weather zone 152, 153, and 154. * TIMING...Late Tuesday morning through Tuesday evening. * WINDS...West at 20 to 25 MPH gusting up to 35 MPH with locally higher winds possible over the higher elevations. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
705 WWUS85 KTWC 190917 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 217 AM MST Tue Apr 19 2022 AZZ150-151-200300- /O.EXA.KTWC.FW.W.0008.220419T1800Z-220420T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 217 AM MST Tue Apr 19 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY, STRONG WINDS AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 150 AND 151... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MST this evening. * AFFECTED AREA...Fire weather zone 150. Fire weather zone 151. * TIMING...11 AM MST to 8 PM MST today. * WINDS...West at 15 to 25 mph gusting up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ152>154-200300- /O.CON.KTWC.FW.W.0008.220419T1800Z-220420T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 217 AM MST Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY, STRONG WINDS AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 152, 153, AND 154... * AFFECTED AREA...Fire weather zone 152. Fire weather zone 153. Fire weather zone 154. * TIMING...11 AM MST to 8 PM MST today. * WINDS...West at 15 to 25 mph gusting up to 35 mph with locally higher winds possible over the higher elevations. * RELATIVE HUMIDITY...6 to 14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
812 WWUS85 KTWC 200251 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 751 PM MST Tue Apr 19 2022 AZZ150>154-200400- /O.EXP.KTWC.FW.W.0008.000000T0000Z-220420T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 751 PM MST Tue Apr 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY, STRONG WINDS AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 152, 153, AND 154... Winds have eased well below critical levels with gradually rising humdity levels. Therefore, the Red Flag Warning will be allowed to expire at 8 PM as scheduled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:56 AM MST, 10 hours 48 minutes earlier.
Area forecast discussion, Apr 18, 2:56 AM MST, 10 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
256 AM MST Mon Apr 18 2022
.SYNOPSIS...Dry conditions with a warming trend pushing temperatures
back to well above average today into most of this week. Breezy
at times, especially Friday.
&&
.DISCUSSION...Today will be a hot one for April with highs in the
90s across most of the lower elevations with record to near record
high temperatures. See climate section below. A few isolated spots
across western Pima county will be near 100 degrees today. High
clouds will also be on the increase late this morning into this
afternoon. Remaining very warm to hot for April tomorrow under
zonal flow aloft. Cooler temperatures Wed/Thu but still above
normal before more substantial cooling occurs Friday and Saturday
as a Pacific trof moves through the western CONUS. Gusty winds,
blowing dust and fire weather issues main concerns for Friday.
&&
.AVIATION...Valid through 19/12z.
SKC thru 18/18z then high clouds AOA 20k ft MSL increase from the
west thru 19/00z. After 19/00z thru end of valid pd, BKN clouds
AOA 20k ft MSL. SFC winds west/northwest 8-12 kts with gusts to
20 kts this afternoon. Otherwise expect terrain driven winds less
than 10 mph. Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Drier air will remain in place for the next seven
days with minimum relative humidity values less than 10 percent.
20-foot winds will mostly be terrain driven with typical
springtime afternoon gustiness due to surface heating, especially
for areas east of Tucson. Tuesday could see brief and localized
fire weather conditions for parts of northern Graham and Greenlee
counties. A weather system is expected to impact the region late
in the week with strong gusty winds expected Friday. Critical
fire weather conditions will be possible for areas east of Tucson
Friday.
&&
.CLIMATE...
Record or near record high temperatures today, April 18.
Forecast Record/Year
Tucson Intl Airport 97 98 /1989
Ajo 97 101 /1962
Kitt Peak 81 80 /1962
Organ Pipe Cactus 99 101 /1962
Picacho Peak 98 100 /1989
Safford Ag Station 97 95 /1962
Sierra Vista 92 92 /1989
Tombstone 93 95 /1989
Willcox 93 92 /1962
&&
.TWC WATCHES/WARNINGS/ADVISORIES...None.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonNearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.